Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 3, 2022, 4:17 PM CDT for Henderson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2022, 4:17 PM CDT (21:17 UTC)
- Expired
- Sep 3, 2022, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:08 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 3, 3:08 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Paducah KY 308 PM CDT Sat Sep 3 2022 .SHORT TERM...(Tonight through Monday night) Issued at 303 PM CDT Sat Sep 3 2022 Weather Headlines: 1. Localized severe thunderstorms and flooding issues will continue through early Saturday evening. 2. Additional scattered to numerous thunderstorms are expected on Sunday and Monday. The main focus this afternoon is ongoing scattered convection across the FA as a vertically stacked low pressure is centered over SEMO. Aloft, a broad 500 mb trough is providing enough ascent for afternoon showers and thunderstorms. Visible satellite image shows the strongest vertical cloud growth is currently centered over the Pennyrile Region were a few storms have become locally severe. Although winds aloft are rather weak, SPC mesoscale analysis shows MLCAPE values around 1500-2000 J/KG and 0-6 km wind shear around 25- 30 kts which is allowing for more organized storms along differential heating zones. The main hazard of concern will be for damaging winds with localized downburst as SPC currently has the CWA under a marginal risk for severe weather. The other concern this afternoon is the potential for localized flooding issues with training storms as the weak flow aloft is parallel to a sfc boundary. Although FFG is rather high across the FA due to dry soil conditions, PWATs are above the 75th percentile around 1.75-2.00." These high values combined with a deep warm cloud layer due to low LCL's will support rainfall rates over 2.00" per hour in the strongest storms. Unsettled weather will then persist on Sunday through Monday as the aformentioned low and mid level trough will be nearly stationary across our FA. Scattered to numerous showers and thunderstorms will remain likely each day with the greatest coverage occurring during peak heating in the afternoon with more isolated coverage favored at night. Given the confidence in additional convection and cloud cover, continued with the NBM/HREF blend on Sunday as temps will likely be a few degrees cooler once again around 80 degrees. .LONG TERM...(Tuesday through Saturday) Issued at 303 PM CDT Sat Sep 3 2022 A rather stagnant weather pattern is anticipated through next week. The main features of interest will continue to be 500 mb ridges over the Rockies and just off the Southeast coast. Between these two ridges, an area of weak troughing will exist over the lower Ohio and lower Mississippi Valleys. No big changes are anticipated in our rather tropical air mass. Daily chances of showers and thunderstorms will persist. The highest chances of showers and storms will be Tuesday, when the gfs and ecmwf ensemble means indicate the 500 mb trough axis will be just west of the lower Ohio Valley. There may even be a weak closed low embedded within the trough. This will provide a rather weak but deep southerly flow of moist and unstable air. As the week progresses, the ensemble means indicate a 500 mb cutoff low will evolve from the trough somewhere over the lower Mississippi Valley. This would tend to concentrate most of the precip to our south. Pops will be lower from Wednesday through Saturday, but still in the chance or scattered category. As far as the air mass, expect no noticeable changes. Daytime highs will be in the lower to mid 80s each day. Overnight lows will be in the mid 60s. As high pressure passes across the Great Lakes, surface winds will likely switch to the north or northeast for a time on Wednesday through Thursday. However, the low level flow will be too light to lower temps or dew points more than a few degrees. && .AVIATION... Issued at 1237 PM CDT Sat Sep 3 2022 SCT showers and thunderstorms will remain possible across all terminals through this afternoon with brief MVFR/IFR conditions locally during storms. Between 07-10z Sunday, MVFR/IFR conditions will develop with lowering cigs being the main concern. Additional SCT showers are expected Sunday morning with NE winds between 6-8 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DW LONG TERM...MY AVIATION...DW
Hazardous weather outlook, Sep 3, 3:18 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 318 PM CDT Sat Sep 3 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 318 PM CDT Sat Sep 3 2022 /418 PM EDT Sat Sep 3 2022/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will remain likely through early Saturday evening. A few storms will be capable of producing strong gusty winds. Locally heavy rain will occur with the storms, and isolated pockets of flooding are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday through Saturday. The main hazards will be locally heavy rain and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 3, 12:36 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
1236 PM CDT Sat Sep 3 2022
KYZ017-031815-
Christian KY-
1236 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of southern Christian
County through 115 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell. This storm was drifting northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Christian
County, including the following locations... Herndon.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 73 and 88.
Pennyrile Parkway between Mile Markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3672 8768 3691 8759 3675 8731 3675 8732
3664 8746 3664 8755
TIME...MOT...LOC 1736Z 214DEG 2KT 3673 8754
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
YorkSpecial weather statement, Sep 3, 1:13 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
113 PM CDT Sat Sep 3 2022
KYZ008-009-012-031845-
Marshall KY-Calloway KY-Trigg KY-
113 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northeastern
Calloway, southeastern Marshall and southwestern Trigg Counties
through 145 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Murray, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paxon, Hico, Aurora, Kentucky Lake, Land Between The Lakes Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3670 8831 3684 8815 3670 8797 3668 8802
3668 8807 3665 8807 3658 8821
TIME...MOT...LOC 1811Z 237DEG 12KT 3669 8820
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Sep 3, 1:38 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
138 PM CDT Sat Sep 3 2022
KYZ012-013-017-031915-
Christian KY-Caldwell KY-Trigg KY-
138 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northwestern
Christian, southeastern Caldwell and northeastern Trigg Counties
through 215 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cobb, or 11 miles northeast of Cadiz, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Christian, southeastern Caldwell and northeastern Trigg Counties,
including the following locations... Hawkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3689 8759 3692 8774 3716 8774 3710 8751
TIME...MOT...LOC 1838Z 183DEG 13KT 3698 8766
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Sep 3, 2:01 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Sat Sep 3 2022
KYZ012-031930-
Trigg KY-
201 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of central Trigg County
through 230 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm over
Canton, or near Land Between The Lakes Area, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cadiz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3675 8797 3683 8801 3695 8787 3695 8785
3681 8773
TIME...MOT...LOC 1900Z 239DEG 16KT 3679 8798
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RJPLocal storm report, Sep 3, 3:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT SAT SEP 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLOOD 3 SE EVANSVILLE 37.95N 87.50W
09/03/2022 VANDERBURGH IN TRAINED SPOTTER
STREETS BEGINNING TO FLOOD AROUND WASHINGTON
AND VANN AVENUES. WATER SEEN COMING OUT OF
SEWER MAINS NEARBY, AND SOME FLOODING NOTED
EVEN ON ELEVATED ROADWAYS.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:36 PM CDT | Special Weather Statement | PAH | Christian | 39 min |
| Sep 3, 1:00 PM CDT | Areal Flood Advisory | PAH | Christian | 28 min |
| Sep 3, 1:13 PM CDT | Special Weather Statement | PAH | Calloway | 32 min |
| Sep 3, 1:28 PM CDT | Flash Flood Warning | PAH | Christian | 3 hr |
| Sep 3, 1:34 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 26 min |
| Sep 3, 1:38 PM CDT | Special Weather Statement | PAH | Christian | 37 min |
| Sep 3, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 27 min |
| Sep 3, 2:01 PM CDT | Special Weather Statement | PAH | Trigg | 29 min |
| Sep 3, 3:40 PM CDT | Areal Flood Advisory | PAH | Todd | 2 hr |
| Sep 3, 3:51 PM CDT | Areal Flood Advisory | PAH | Henderson | 26 min |
| Sep 3, 4:39 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 2 hr |
| Sep 3, 6:09 PM CDT | Areal Flood Advisory | PAH | Daviess | 35 min |
| Sep 3, 6:40 PM CDT | Flash Flood Warning | PAH | Daviess | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.